Nebraska, 2014High Wind in Nebraska, March 31, 2014
March 31, 2014 · NWS CYS · 6 events in 5 counties and zones
A Pacific low pressure system generated strong and gusty west to northwest winds across portions of the western Nebraska Panhandle as it moved across the central Rockies.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Pacific low pressure system generated strong and gusty west to northwest winds across portions of the western Nebraska Panhandle as it moved across the central Rockies.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 30, 10:31 PM MST, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 30, 10:31 PM MST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1131 PM MDT SUN MAR 30 2014
.UPDATE...
ISSUED AT 1026 PM MDT SUN MAR 30 2014
FRONT BLASTED THRU KCYS AT AROUND 0420Z WITH A GUST TO 57 KNOTS.
AS A RESULT...HAVE BACKED UP THE TIMING OF THE HIGH WIND WARNING
TO GO INTO EFFECT NOW INSTEAD OF 1 AM. NO ADDITIONAL CHANGES
NEEDED.
UPDATE ISSUED AT 924 PM MDT SUN MAR 30 2014
03Z SFC ANALYSIS SHOWS 993 MB LOW NR THE WY/NE/CO INTERSECTION.
THIS IS 5 MB DEEPER THAT 12 HOURS EARLIER WHILE THE SFC LOW WAS
OVER THE GREAT BASIN. VERY LITTLE IF ANY RAIN HAS FALLEN WITH THE
INITIAL MOISTURE...CURRENTLY TRACKING THROUGH THE NRN NEBRASKA
PANHANDLE. DID HAVE A REPORT OF A GUST TO 61 MPH NR SCOTTSBLUFF
BRIEFLY WITH THE PASSING SHOWER. A BREAK IN MOISTURE NOTED ALONG
I-25...UNDOUBTEDLY MINIMIZED BY ADIABATIC DOWNSLOPE DRYING.
LOOKING WEST...THE NEXT BAND OF PRECIPITATION HAS BEEN MORE
SUCCESSFUL IN REACHING THE GROUND WITH RAIN QUICKLY CHANGING OVER
TO SNOW AS SNOW-LEVELS HAVE FALLEN TO AROUND 6000 FEET OVER
CARBON COUNTY. INITIAL LOOK AT 00Z NAM DATA DOES NOT SUGGEST ANY
CHANGES ARE NEEDED ON THE CURRENT FORECAST PACKAGE. SFC LOW EJECTS
QUICKLY INTO NE NEBRASKA BY SUNRISE FRIDAY DRAGGING THE FRONT
THROUGH THE ENTIRE CWA BY THAT TIME. H75 WINDS PROGS CONTINUE TO
SHOW A LARGE AREA OF 50-60 KNOTS COINCIDENT WITH AN AREA OF QG
DESCENT ACROSS SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA
PANHANDLE LATE TONIGHT AND MONDAY MORNING. NAM MOS OUTPUT
CONTINUES TO POINT TO THIS WITH 30-40 KNOTS SUSTAINED AT
KCYS...KTOR...KBFF AND KSNY. THE NAM STILL PAINTS WIDESPREAD 0.3
TO 0.5 INCHES OF LIQUID ACROSS NRN PLATTE/GOSHEN...NIOBRARA INTO
THE NRN NEBRASKA PANHANDLE THROUGH NOON MONDAY. IN THIS
SCENARIO...AM A BIT CONCNERNED THAT THE ADIVSORY MAY NEED TO BE
PULLED A TAD SOUTH...BUT WILL AWAIT GFS OUTPUT AND LET THE NEXT
SHIFT DECIDE.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 248 PM MDT SUN MAR 30 2014
MANY FORECAST CONCERNS AND CHALLENGES WITH UPPER LEVEL LOW PRESSURE
MOVING ACROSS THE ROCKIES TONIGHT. SHOWERS AND POSSIBLE A FEW WEAK
THUNDERSTORMS WILL DEVELOP OVER THE AREA AS THE MAIN UPPER LEVEL
TROUGH SHIFTS INTO THE ROCKIES. ALREADY SEEING A FEW LIGHTNING
STRIKES INTO NORTHEAST UTAH AND SOUTHWEST WYOMING. A FEW STRONG WIND
GUSTS POSSIBLE WITH THE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY
EVENING INTO SOUTH CENTRAL WYOMING ALONG WITH SOME GRAUPEL OR BRIEF
HEAVY SNOW AND ISOLATED STRONG WIND GUSTS...OTHERWISE SHOULD NOT SEE
MUCH IMPACT FROM THUNDERSTORMS...AT LEAST NOT OVER A WIDESPREAD
AREA.
THE STEEP LAPSE RATES THAT WILL PRODUCE THUNDERSTORM ACTIVITY WILL
ALSO LEAVE THE POTENTIAL FOR LOCALIZED AREAS OR BANDS OF HEAVIER
SNOW TONIGHT...BUT THE MAIN THREAT FOR HEAVY SNOW WILL BE NORTH OF
THE FORECAST AREA ALONG A MID LEVEL FRONTAL BOUNDARY NEAR THE
MONTANA BORDER. AT THIS TIME THE WORSE CONDITIONS FROM THIS STORM
SYSTEM WILL BE INTO NORTHEAST WYOMING EXTENDING EAST INTO SOUTH
DAKOTA WHERE BLIZZARD WARNINGS HAVE BEEN POSTED.
HAVE ISSUED SEVERAL HEADLINES FOR THE FORECAST AREA TONIGHT AND
TOMORROW FOR SNOW AND WINDS. SNOW ADVISORY REMAINS IN EFFECT
THROUGH MID MONDAY MORNING. 6 TO 10 INCHES AREA EXPECTED ACROSS THE
SNOWY AND SIERRA MADRE RANGES WITH LOCALLY HEAVIER AMOUNTS. MODELS
HAVE TRENDED HIGHER WITH QPF AMOUNTS IN THE NORTHEAST CWA GIVEN A
SLIGHTLY LONGER PERIOD OF UPSLOPE FLOW THAN MODELS HAD BEEN
INDICATING. MODELS HAVE ALSO TRENDED EVER SO SLIGHTLY SLOWER WITH
THIS STORMS PROGRESSION. AS LONG AS IT DOES NOT SLOW MUCH FURTHER
THAN A SNOW ADVISORY WILL BE FINE FOR THE SNOWY AND SIERRA MADRE
RANGES. SOUTHEAST PORTIONS OF THE CWA WILL SEE LITTLE TO NO
PRECIPITATION AS A DRY SLOT MOVES IN FROM THE SOUTH.
ALSO...DOWNSLOPE FLOW WILL DEVELOP LATER TONIGHT.
HAVE ALSO ISSUED A WINTER WEATHER ADVISORY FOR NIOBRARA COUNTY IN
SOUTHEAST WYOMING AND A FEW COUNTIES IN THE NORTHERN NEBRASKA
PANHANDLE. SNOW AMOUNTS AT THIS TIME APPEAR TO BE MARGINAL BUT GIVEN
THE STRONG WINDS WHICH ARE NOW EXPECTED...CONDITIONS COULD BE QUITE
NASTY FOR A PERIOD OF TIME AS STRONG WINDS COMBINE WITH POTENTIALLY
BRIEF HEAVY SNOW...OF COURSE THAT DEPENDS ON THE EXACT TRACK AND
SPEED OF THIS SYSTEM. AT THIS TIME THE MODELS ARE SHOWING A PERIOD
OF TIME MONDAY MORNING WHERE A TROWAL WILL BE OVER THE NORTHERN
NEBRASKA PANHANDLE. TEMPERATURES PROFILES ARE SUPPORTIVE OF LARGE
DENDRITIC SNOW SUCH THAT SNOW COULD PILE UP QUICKLY. SLOWER MOVEMENT
OF THE LOW AND THIS AREA COULD EASILY SEE A FOOT OF SNOW...SUCH AS
IN CHADRON...ON THE OTHER HAND...SLIGHTLY MORE PROGRESSIVE EASTERLY
MOVEMENT AND THERE WILL NOT BY MUCH SNOW AT ALL. SO FOR NOW HAVE A
WINTER WEATHER ADVISORY BUT THAT COULD EASILY CHANGE TONIGHT WITH
THE MIDNIGHT FORECAST SHIFT AS THE MODELS...IN THEORY...WILL HAVE A
BETTER HANDLE.
THE OTHER BIG CONCERN IS THE WINDS LATE TONIGHT INTO MONDAY
AFTERNOON. AS THE LOW BECOMES NEGATIVELY TILTED AND EVENTUALLY
STACKED OVER NORTH CENTRAL NEBRASKA...A STRONG LOW LEVEL GRADIENT
WILL DEVELOP. MODELS HAVE TRENDED MUCH STRONGER WITH WIND SPEEDS
TONIGHT. THE MAIN FOCUS FOR STRONG WINDS WILL BE ALONG THE
INTERSTATE 80 CORRIDOR FROM THE SOUTHERN LARAMIE RANGE...EAST
THROUGH CHEYENNE AND INTO THE SOUTHERN NEBRASKA PANHANDLE. MODELS
ARE NOW SHOWING 55 TO 65 KT BETWEEN 800 AND 700 MB RESPECTIVELY. MET
GUIDANCE EVEN SHOWING 40 KT SUSTAINED WINDS AS OF 15Z MONDAY AT
CHEYENNE. FAIRLY CONFIDENT THERE SOUTHERN TIER OF ZONES WILL HIT
HIGH WIND WARNING...ESPECIALLY WITH STRONG QG SUBSIDENCE AND
CLEARING SKIES WHICH WILL PROMOTE DEEPER MIXING. NORTHERN PORTIONS
OF THE HIGH WIND WARNING NOT LOOKING AT QUITE AS GOOD OF A SET UP
WITH MORE CLOUDS AND LESS SUBSIDENCE...BUT IT COULD STILL BE
CLOSE...SO DECIDED TO ADD GOSHEN AND PLATTE COUNTIES TO THE WARNING.
ALSO SOUTHERN SIOUX COUNTY AND BOX BUTTE COUNTIES ON THE EDGE
BETWEEN HIGH WIND WARNING...WIND ADVISORY...AND WINTER WEATHER
ADVISORY THRESHOLDS. CERTAINLY ROOM FOR HEADLINE CHANGES IN THESE
AREAS TONIGHT...ESPECIALLY SINCE MODELS HAVE YET TO BE CONSISTENT
WITH TIMING...PLACEMENT...AND OTHER FEATURES WITHIN THIS SYSTEM. ONE
THING IS CERTAIN...TRAVEL INTO NORTHEAST WYOMING AND WESTERN SOUTH
DAKOTA WILL BE EXTREMELY DIFFICULT IF NOT IMPOSSIBLE TOMORROW.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 300 PM MDT SUN MAR 30 2014
THE 12Z MEDIUM RANGE MODEL GUIDANCE STILL DEPICTING SOME DIFFERENCES
WITH POSITION AND TIMING OF UPPER LEVEL TROUGH DURING THE MID WEEK
PERIOD. THE GFS/NAM ARE SLOWER THAN THE ECMWF...BUT NOT AS SLOW AS
YESTERDAY. THE TROUGH EMERGES FROM THE GREAT BASIN TUESDAY NIGHT
ACROSS THE CENTRAL/SOUTHERN ROCKIES WEDNESDAY/WEDNESDAY NIGHT AND
INTO THE GREAT PLAINS THURSDAY/THURSDAY NIGHT.
GENERALLY LIGHT QPF DEVELOPS OVER CENTRAL/SOUTHERN WYOMING EARLY
IN THE PERIOD...AND BECOMES MORE WIDESPREAD WEDNESDAY/WEDNESDAY
NIGHT. PRECIPITATION WILL UNDERGO DIURNAL FLUCTUATIONS WITH
NIGHTTIME STRATIFORM AND DAYTIME SHOWERY. EXPECT MAINLY SNOW FOR
HIGHER ELEVATIONS AND LIQUID FOR THE VALLEYS AND PLAINS. DIFFICULT
TO PREDICT SNOWFALL AMOUNTS THIS FAR OUT...BUT THE POTENTIAL FOR
SIGNIFICANT SNOWFALL IS THERE GIVEN THE SLOW PROGRESSION OF THE
TROUGH. PRECIPITATION WILL LIKELY LINGER THROUGH THURSDAY BEFORE
ENDING THURSDAY NIGHT AS DRIER NORTHWEST FLOW ALOFT SPREADS INTO
THE REGION. DRIER AND WARMER WEATHER RETURNS FRIDAY AND SATURDAY.
THERE IS A SMALL CHANCE FOR MOUNTAIN SNOW SHOWERS SATURDAY
AFTERNOON...WITH THE MAJORITY OF THE PRECIPITATION HOLDING OFF
UNTIL SUNDAY AS THE NEXT PACIFIC TROUGH MOVES INTO WYOMING. WINDS
SHOULD BEHAVE THEMSELVES DURING THE PERIOD WITH BREEZY WEST WINDS
SATURDAY AND SUNDAY. MID WEEK TEMPERATURES WILL AVERAGE 5 TO 10
DEGREES BELOW SEASONAL NORMALS...THEN MODERATE TO NEAR NORMAL NEXT
WEEKEND.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY EVENING)
ISSUED AT 1127 PM MDT SUN MAR 30 2014
A STRONG AREA OF LOW PRESSURE WILL IMPACT AREA TERMINALS THROUGH
THE NEXT 12-18 HOURS. MVFR/IFR CIGS AND VISIBILITIES WILL
PREVAIL AT KRWL...KLAR...KCDR AND KAIA THROUGH MONDAY AFTERNOON.
KCDR WILL LIKELY RECEIVE THE MOST SNOW WITH THIS SYSTEM...WITH 4
TO 6 INCHES EXPECTED THERE. THE OTHER CONCERN WITH THIS SYSTEM
WILL BE VERY STRONG WINDS THAT WILL DEVELOP AT KCYS....KBFF AND
KSNY EARLY MONDAY. WIND GUSTS OF 45 TO 50 KNOTS LOOK TO BE A GOOD
BET AT THESE LOCATIONS. THESE WINDS WILL SUBSIDE AFTER 21Z MONDAY.
ANOTHER ROUND OF PRECIPITATION WILL BE ON THE HORIZON JUST BEYOND
THIS TAF CYCLE.
&&
.FIRE WEATHER...
ISSUED AT 300 PM MDT SUN MAR 30 2014
MINIMAL FIRE CONCERNS THIS AFTERNOON ACROSS SOUTHEAST WY AND WESTERN
NE PANHANDLE WITH MINIMUM HUMIDITIES AROUND 15 PERCENT AND GUSTY
SOUTHWEST WINDS. SHOWERS AND A FEW WEAK TSTORMS WILL DEVELOP THIS
AFTERNOON WEST OF LARAMIE RANGE AND SPREAD ONTO THE HIGH PLAINS THIS
EVENING. PRECIPITATION WILL CHANGE TO A RAIN/SNOW MIX LOWER ELEVATIONS
AND SNOW HIGHER ELEVATIONS TONIGHT. A STRONG COLD FRONT WILL MARCH
ACROSS THE DISTRICT LATER TONIGHT USHERING IN COLDER TEMPERATURES AND
GUSTY NORTHWEST WINDS. PRECIPITATION WILL TAPER OFF LATE MONDAY...BUT
RETURN TUESDAY THROUGH THURSDAY WITH THE PASSAGE OF A SLOW MOVING
PACIFIC TROUGH.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY FROM 4 AM TO 5 PM MDT MONDAY FOR WYZ102.
HIGH WIND WARNING FROM 7 AM TO 5 PM MDT MONDAY FOR WYZ107-108-
119.
HIGH WIND WARNING UNTIL 1 PM MDT MONDAY FOR WYZ106-116>118.
WINTER WEATHER ADVISORY UNTIL 9 AM MDT MONDAY FOR WYZ112-114.
NE...WINTER WEATHER ADVISORY FROM 4 AM TO 5 PM MDT MONDAY FOR NEZ002-
003-095.
HIGH WIND WARNING FROM 7 AM TO 5 PM MDT MONDAY FOR NEZ019>021-
054-055-096.
&&
UPDATE...HAHN
SHORT TERM...LIEBL
LONG TERM...JAMSKI
AVIATION...HAHN
FIRE WEATHER...JAMSKIHazardous weather outlook, Mar 30, 9:29 PM MST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1029 PM MDT SUN MAR 30 2014
WYZ101>119-312200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1029 PM MDT SUN MAR 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.
.DAY ONE...TONIGHT
A PACIFIC STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES TONIGHT
AND INTO THE NORTHERN PLAINS MONDAY. SCATTERED SHOWERS AND ISOLATED
THUNDERSTORM WILL DEVELOP WITH THIS SYSTEM THIS EVENING. WINDS GUSTS
UPWARDS OF 60 MPH WILL BE POSSIBLE WITH SOME THUNDERSTORMS. THIS
STORM SYSTEM WILL ALSO BRING A PERIOD OF SNOW TO MUCH OF SOUTHEAST
WYOMING TONIGHT. SNOW ACCUMULATIONS WILL GENERALLY BE ON THE LIGHT
SIDE RANGING FROM A DUSTING TO A FEW INCHES. HIGHER AMOUNTS ARE
EXPECTED IN THE MOUNTAINS AND INTO EAST CENTRAL WYOMING.
A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE SIERRA MADRE AND
SNOWY RANGE UNTIL 9 AM MDT MONDAY...WHERE 6 TO 10 INCHES OF SNOW
CAN BE EXPECTED. A WINTER WEATHER ADVISORY IS ALSO IN EFFECT FOR
NIOBRARA COUNTY LATE TONIGHT INTO MONDAY AFTERNOON FOR 2 TO 4
INCHES OF SNOW AND GUSTY WINDS.
STRONG WEST TO NORTHWEST WINDS WILL DEVELOP OVER THE SOUTHERN
LARAMIE RANGE BEFORE SPREADING INTO THE ADJACENT EASTERN PLAINS LATE
TONIGHT AND MONDAY. A HIGH WIND WARNING IS IN EFFECT THROUGH MONDAY
MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER POTENTIALLY STRONG STORM SYSTEM WILL PUSH ACROSS THE AREA
DURING THE MIDDLE OF THIS WEEK. MUCH COLDER TEMPERATURES AND
WIDESPREAD ACCUMULATING SNOWFALL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019>021-054-055-095-096-312200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
1029 PM MDT SUN MAR 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.
.DAY ONE...TONIGHT
AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE
ACROSS THE AREA LATE TONIGHT. COLDER TEMPERATURES AND LIGHT SNOW
WILL BE POSSIBLE LATE TONIGHT THROUGH MONDAY AFTERNOON.
ACCUMULATIONS WILL GENERALLY BE A DUSTING TO AN INCH...ALTHOUGH
HIGHER AMOUNTS ARE EXPECTED OVER THE FAR NORTHERN PANHANDLE WHERE
2 TO 5 INCHES OF SNOW IS POSSIBLE THROUGH MONDAY AFTERNOON.
STRONG WEST TO NORTHWEST WINDS WILL DEVELOP OVER THE SOUTHERN
NEBRASKA PANHANDLE LATE TONIGHT AND MONDAY. A HIGH WIND WARNING IS
IN EFFECT EARLY MONDAY MORNING THROUGH EARLY MONDAY AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER POTENTIALLY STRONG STORM SYSTEM WILL PUSH ACROSS THE AREA
DURING THE MIDDLE OF THIS WEEK. MUCH COLDER TEMPERATURES AND
WIDESPREAD ACCUMULATING SNOWFALL WILL BE POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Mar 30, 7:49 PM MST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
849 PM MDT SUN MAR 30 2014
NEZ002-003-019-021-095-096-310400-
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...BRIDGEPORT...BAYARD...HARRISON...AGATE
849 PM MDT SUN MAR 30 2014
...FAST MOVING SHOWERS TO PRODUCE GUSTY WINDS...
AN AREA OF FAST MOVING SHOWERS WILL LIFT NORTHEAST A CROSS THE
NORTHERN NEBRASKA PANHANDLE AT AROUND 35 MPH THROUGH 10 PM.
ALTHOUGH THESE SHOWERS WILL BE ACCOMPANIED BY LITTLE OR NOW
RAIN...WIND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE. A WIND GUST OF
61 MPH WAS MEASURED NEAR SCOTTSBLUFF AT 834 PM. THESE SHOWERS WILL
DEPART THE AREA BY 10 PM.
HAHN
Special weather statement, Mar 30, 7:55 PM MST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
855 PM MDT SUN MAR 30 2014
NEZ002-003-019-021-095-096-310400-
DAWES-BOX BUTTE-SCOTTS BLUFF-MORRILL-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...BRIDGEPORT...BAYARD...HARRISON...AGATE
855 PM MDT SUN MAR 30 2014
...FAST MOVING SHOWERS TO PRODUCE GUSTY WINDS...
AN AREA OF FAST MOVING SHOWERS WILL LIFT NORTHEAST ACROSS THE
NORTHERN NEBRASKA PANHANDLE AT AROUND 35 MPH THROUGH 10 PM. ALTHOUGH
THESE SHOWERS WILL BE ACCOMPANIED BY LITTLE OR NOW RAIN...WIND GUSTS
OF 50 TO 60 MPH WILL BE POSSIBLE. A WIND GUST OF 61 MPH WAS MEASURED
NEAR SCOTTSBLUFF AT 834 PM. THESE SHOWERS WILL DEPART THE AREA BY 10
PM.
HAHN
Local storm report, Mar 30, 9:34 PM MST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 PM MDT SUN MAR 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM NON-TSTM WND GST SCOTTSBLUFF 41.87N 103.66W
03/30/2014 M61 MPH SCOTTS BLUFF NE BROADCAST MEDIA
WINDS OUT OF HTE SSE WITH SHOWERS HITTING THE AREA AT THE
TIME. STRONG WINDS OF 25 TO 40 MPH LASTED 3 MINUTES.
1022 PM NON-TSTM WND GST CHEYENNE 41.15N 104.79W
03/30/2014 M66 MPH LARAMIE WY ASOS
&&
HAHNSpecial weather statement, Mar 31, 12:29 AM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 AM MDT MON MAR 31 2014
WYZ110-115-311030-
NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN...LARAMIE
129 AM MDT MON MAR 31 2014
WYOMING DEPARTMENT OF TRANSPORTATION SENSORS ALONG INTERSTATE 80
FROM LARAMIE TO ARLINGTON ARE SHOWING WEST WINDS SUSTAINED AT 30
TO 40 MPH WITH GUSTS TO 55 MPH. THESE STRONG WINDS ARE EXPECTED TO
CONTINUE OVER THE NEXT FEW HOURS. DRIVERS OF LIGHT WEIGHT OR HIGH
PROFILE VEHICLES ARE URGED TO DRIVE WITH CAUTION.
FINCH
High Wind, Kimball
- When
- March 31, 12:35 AM MST
- Where
- Kimball forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
The wind sensor at the Kimball Airport measured a gust of 58 mph.
High Wind, Scotts Bluff
- When
- March 31, 6:34 AM MST to 11:34 AM MST
- Where
- Scotts Bluff forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.851, -103.708 (the zone’s center; the record gives no point)
The Scottsbluff RAWS sensor measured wind gusts of 58 mph or higher, with a peak gust of 69 mph at 31/1034 MST.
High Wind, Banner
- When
- March 31, 7:02 AM MST to 1:13 PM MST
- Where
- Banner forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.546, -103.710 (the zone’s center; the record gives no point)
The NEDOR sensor at Banner Road and Highway 71 mile post 34 measured wind gusts of 58 mph or higher, with a peak gust of 69 mph at 31/1213 MST.
High Wind, Morrill
- When
- March 31, 8:57 AM MST to 2:19 PM MST
- Where
- Morrill forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Department of Highways
- Coordinates
- 41.716, -103.010 (the zone’s center; the record gives no point)
The NEDOR sensor at Highway 385 mile post 84 measured sustained winds of 40 mph or higher.
High Wind, Cheyenne
- When
- March 31, 10:53 AM MST to 1:53 PM MST
- Where
- Cheyenne forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
- Coordinates
- 41.220, -102.995 (the zone’s center; the record gives no point)
The wind sensor at the Sidney Airport measured sustained winds of 40 mph or higher, with a peak gust of 61 mph at 31/1053 MST.
High Wind, Kimball
- When
- March 31, 11:15 AM MST to 12:55 PM MST
- Where
- Kimball forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
- Coordinates
- 41.198, -103.715 (the zone’s center; the record gives no point)
The wind sensor at the Kimball Airport measured sustained winds of 40 mph or higher, with a peak gust of 58 mph at 31/1115 MST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Minnesota, March 31, 2014$30,000 · EF0 · 4 events
- Blizzard in North Dakota, March 31, 201426 events
- Blizzard in South Dakota, March 31, 201426 events
- Dense Smoke in Nebraska, March 31, 2014$30,000 · 1 event
- Blizzard in North Dakota, March 31, 201418 events
- Damaging Wind in Illinois, March 31, 2014$20,000 · 61 kt wind · 1 event
- Winter Storm in Minnesota, March 31, 201414 events
- High Wind in Wyoming, March 31, 201463 kt wind · 14 events
- Tornado in Minnesota, March 31, 2014$15,000 · EF0 · 1 event
- Blizzard in Minnesota, March 31, 20148 events
- High Wind in Kansas, March 31, 201457 kt wind · 7 events
- High Wind in Nebraska, March 31, 201458 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 506068, 506067, 506069, 506071, 506074, 506070.